MAUDE Adverse Event Report: MEDIVATORS INC. SSD-201; AUTOMATED ENDOSCOPE REPROCESSOR

MEDIVATORS INC. SSD-201; AUTOMATED ENDOSCOPE REPROCESSOR
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A facility reported attempting to load the incorrect chemistry, rapicide pa high level disinfectant (hld), in their ssd-201 automated endoscope reprocessor (aer).Additionally, the scope technician loading the chemistry was exposed to rapicide pa hld on the right hand and left arm.Rapicide pa is not for use with the ssd-201 aer, therefore, the facility was not using their aer in accordance with the aer instructions for use.Thus, there is potential that endoscopes reprocessed in the aer were not appropriately high-level disinfected and, therefore, potential for patient cross-contamination.Rapicide pa part a and part b was reportedly being mixed by the user in the reservoir tank of the ssd-201 aer.Rapicide pa is a single shot chemistry that is dosed by the aer.The ssd-201 uses a reusable chemistry, thus, this is off-label use and user negligence of the instructions for use of both the chemistry and aer.Medivators technical services instructed the facility to remove the rapicide pa from the ssd-201.Medivators regulatory attempted to follow up with the facility for additional information with no success.The facility did not specify if any endoscopes were reprocessed using the incorrect hld.It is unknown if any medical attention was sought and if there were any lasting effects of the skin exposure.Additionally, it is unknown if the employee was wearing proper ppe (i.E.Gloves) when handling the hld as instructed per the product labeling.There have been no reports of patient harm.This complaint will continue to be monitored in the medivators complaint handling system.
 
Event or Problem Description
A facility reported attempting to load an incorrect chemistry, rapicide pa high level disinfectant (hld), in their ssd-201 automated endoscope reprocessor (aer).Additionally, the scope technician loading the chemistry was exposed to rapicide pa hld on the right hand and left arm.Rapicide pa is not for use with the ssd-201 aer, therefore, the facility was not using their aer in accordance with the aer instructions for use.Thus, there is potential that endoscopes reprocessed in the aer were not appropriately high-level disinfected and, therefore, potential for patient cross-contamination.

Brand Name
SSD-201
Common Device Name
AUTOMATED ENDOSCOPE REPROCESSOR
Manufacturer (Section D)
MEDIVATORS INC.
14605 28th ave n
minneapolis MN 55447
MDR Report Key8579728
Report Number2150060-2019-00039
Device Sequence Number13905652
Product Code FEB
UDI-Device Identifier00677964035647
UDI-Public00677964035647
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K914145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2019
Initial Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;